But when altitude is an issue, Diamox (acetazolamide) remains the drug of choice. It allows you to breathe faster and metabolize more oxygen, minimizing the impact of thin air on your well-being. But, it takes several days to kick in, so is by no means a "cure" if you suddenly start showing symptoms of pulmonary edema or cerebral edema, the two most serious physiological effects of altitude. Dexamethasone is a steroid that can ease the symptoms of altitude sickness. But it is not a cure, either—it just gets you to a lower elevation. Maybe.
My own feeling is that if you made it to Everest Base Camp—at about 18,000 feet—before, you shouldn't encounter too much trouble in a return to higher elevations. Overall, I doubt you've experienced much age "deterioration," or whatever you want to call it, in the past five years. With good preparation, training, and an eye toward properly acclimating, I don't think you'll have any problems. So ascend slowly, stay well fed and hydrated, and don't be shy about spending a few days at particular elevations as you move upward. A slow and prudent pace is the best guarantee that you won't feel the effects of elevation.
Read Jon Krakauer's classic account of disaster at high altitude in "Into Thin Air", from the September 1996 issue of Outside.